Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 23, 2019, 8:09 PM CST for Holmes County, Jackson County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 8:09 PM CST (02:09 UTC)
- Expired
- Jan 23, 2019, 8:27 PM CST
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Holmes County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WFUS52 KTAE 240209
TORTAE
FLC059-063-240245-
/O.NEW.KTAE.TO.W.0006.190124T0209Z-190124T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
809 PM CST WED JAN 23 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Jackson County in the Panhandle of Florida...
Northeastern Holmes County in the Panhandle of Florida...
* Until 845 PM CST.
* At 809 PM CST, a severe thunderstorm capable of producing a tornado
was located near Chipley, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Graceville around 820 PM CST.
Other locations impacted by this tornadic thunderstorm include
Richter Crossroads, Jacob City, Holmes County Airport, Cobb
Crossroads, Jacobs, Campbellton, Browntown, Ellaville, Sills and
Tendil Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3100 8554 3100 8525 3092 8530 3082 8548
3083 8549 3083 8560 3080 8560 3079 8561
3087 8568
TIME...MOT...LOC 0209Z 236DEG 37KT 3085 8559
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
42-DVD1 follow-up statement
283
WWUS52 KTAE 240227
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
827 PM CST WED JAN 23 2019
FLC059-063-240237-
/O.CAN.KTAE.TO.W.0006.000000T0000Z-190124T0245Z/
Jackson FL-Holmes FL-
827 PM CST WED JAN 23 2019
...THE TORNADO WARNING FOR NORTHWESTERN JACKSON AND NORTHEASTERN
HOLMES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3100 8554 3100 8525 3092 8530 3082 8548
3083 8549 3083 8560 3080 8560 3079 8561
3087 8568
TIME...MOT...LOC 0225Z 236DEG 37KT 3095 8541
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 23, 7:37 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 23, 7:37 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
837 PM EST Wed Jan 23 2019
.UPDATE...
Much anticipated line of showers and thunderstorms now advancing
into SE AL and W FL panhandle. Storms have strengthened over the
past several hours as LL wind field has strengthen and increased
as well. A threat of damaging winds and isolated tornadoes exists
along and just ahead of the front. This threat will continue into
the overnight hours as it advances east. Winds will remain gusty
through the night even outside of rain and after the line passes.
Lows will be in the 50s ahead of the front and falling into the
40s behind the front in SE AL and W FL panhandle.
&&
.PREV DISCUSSION [630 PM EST]...
.NEAR TERM [Through Tonight]...
Gusty pre-frontal winds continue across much of the area at this
hour, with several locations along the Panhandle Coast (Tyndall
AFB & ECP) recording gusts around 40 mph in the last hour. Given
prime mixing conditions in place across much of the region, expect
windy conditions to persist into the evening and overnight hours
ahead of the expected approaching line of showers and storms.
Caution is urged through tonight, especially if traveling. High
profile vehicles will be susceptible to high winds gusts, as will
weakened trees and lightweight and/or compromised structures.
Confidence remains high on the timing of showers and thunderstorms
moving across the region later this afternoon and into the overnight
hours. Pockets of unfiltered sunshine have been observed across the
region at points this morning and early this afternoon. This, along
with an increasing LLJ streaming moisture back into the area will
increase instability across the area. MLCAPE values of ~500 J/KG are
currently being observed along and just ahead of the frontal axis,
currently located across E MS/W AL. 0 to 1km bulk shear on the order
of 40 to 50 kts along with favorable hodographs between 0-1 km will
yield the threat for a few strong to severe thunderstorms along and
ahead of the line this evening. Given the environment in place, a
few brief tornadoes are not out of the question. Given the threat
for severe weather to persist into the overnight hours, make sure
you have multiple ways to get warnings, even when asleep.
.SHORT TERM [Thursday Through Friday Night]...
The upper level vort lobe will sweep east of the area Thursday
morning with the cold frontal passage occurring before 12Z. Any post-
frontal showers should exit east by 15Z. That will set the stage for
a chilly period with highs on Thursday only in the 50s in most
areas, lower 60s south and east of Perry, FL. Lows Thursday night
might briefly touch freezing north of an Albany to Dothan line with
other inland areas in the low to mid 30s. After another afternoon in
the 50s Friday, a widespread light freeze will occur for most inland
areas outside of urban centers. Remember, watches and warnings will
not be issued for this freeze as the growing season has ended.
.LONG TERM [Saturday Through Wednesday]...
The long-wave trough will remain in place across the eastern U.S.
through this period as a series of short waves rotates through
it. Surface high pressure will keep things dry into early next
week. The next frontal system will push through Tuesday and
Tuesday night. It appears that the moisture will move out before
the cold air moves in per usual. The Euro had been indicating the
possibility for some non- liquid precip with this system, but has
now come in line with the GFS and mo longer indicates this
potential, at least the operational run.
.AVIATION...
[Through 00Z Friday]
Showers and thunderstorms are currently moving into our SE AL and
western FL counties. Some lightning has been reported but confined
to around the coast where the higher, albeit meager, instability
resides. Wind field above the surface is quite strong, around
50-60 knots right above the surface. Along with the tight pressure
gradient, winds will remain gusty through the night. A cold front
will advance across the area overnight with winds switching to
the northwest and bringing an end to the precipitation. Cig
restrictions, and vsby restrictions due to showers and
thunderstorms, will be intermittent ahead of the front and will
linger through around midday Thursday.
.MARINE...
A gale warning remains in effect for frequent gusts, however
gale- force gusts should be over before daybreak Thursday. High
surf and rip current risk will continue well into Thursday as
well. Small Craft Advisory conditions will then continue into the
afternoon. Winds and seas will then remain below headline criteria
through the weekend.
.FIRE WEATHER...
Windy conditions will persist through the remainder of the day
across the region. However, RH's will remain above critical
thresholds. Wetting rains are expected later this evening through
the overnight hours. Drier conditions will prevail tomorrow, but
hazardous conditions are not expected.
.HYDROLOGY...
Rain will move into the region this afternoon and with this system
fairly progressive, rainfall amounts should average in the 1-2 inch
range across the forecast area with isolated heavier amounts up to 3
inches possible. While these amounts do not present a flash flood
threat, they will result in some of the faster responding river
rising above action stage. Should amounts greater than 2 inches
occur within some of the smaller basins like the Kinchafoonee,
Ochlockonee and Chipola, portions of these rivers could move toward
the minor flood category in the coming days.
The Apalachicola River near Blountstown will continue to remain
above flood stage for the next several days as releases down the
Chattahoochee remain above normal.
For coastal flooding, strong southerly flow (and eventually
southwesterly flow) ahead of the approaching storm system will keep
water levels above normal throughout the next 18-24 hours especially
throughout Apalachee Bay. With this event, the surge component is
much higher than last weekend, but because the peak surge is more
aligned with the time of low tide (04z-05z), peak storm tide water
levels are not much higher than the event last weekend. Available
deterministic and probabilistic guidance shows peak storm tide
levels in the 2.5 to 3.5 ft mean higher high water (MHHW) range
between 04z-14z Thursday.
With the mean of all guidance less than 3 ft MHHW and any areas
greater than 3 ft MHHW being fairly isolated, will continue the
coastal flood advisory as currently configured geographically, but
extend it temporally to 15z Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 57 34 56 30 / 100 10 0 0 0
Panama City 48 54 39 55 35 / 100 10 0 0 0
Dothan 42 51 33 53 29 / 100 10 0 0 0
Albany 49 53 33 53 28 / 100 10 0 0 0
Valdosta 55 58 35 55 30 / 100 20 0 0 0
Cross City 58 63 35 58 33 / 100 30 0 0 0
Apalachicola 52 57 38 56 36 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 10 AM EST Thursday for Coastal
Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla.
Wind Advisory until 1 AM EST Thursday for Coastal Franklin-
Coastal Wakulla-Gadsden-Inland Franklin-Inland Wakulla-Leon-
Liberty.
High Rip Current Risk through Thursday afternoon for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 PM EST /noon CST/ Thursday for
Coastal Bay-South Walton.
Wind Advisory until 10 PM EST /9 PM CST/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
Inland Bay-Inland Gulf-Jackson-North Walton-South Walton-
Washington.
GA...Wind Advisory until 1 AM EST Thursday for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell.
AL...Wind Advisory until 9 PM CST this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Gale Warning until 4 AM EST Thursday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
UPDATE...Scholl
NEAR TERM...Pullin
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Scholl
MARINE...Wool
FIRE WEATHER...Pullin
HYDROLOGY...GodseyIn the hours before
Local storm report, Jan 23, 3:40 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST QUINCY AIRPORT 30.60N 84.55W
01/23/2019 M41 MPH GADSDEN FL AWOS
AWOS STATION 2J9, QUINCY AIRPORT.
&&
DVDSpecial weather statement, Jan 23, 5:45 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
545 PM CST WED JAN 23 2019
ALZ065-068-240100-
Coffee AL-Geneva AL-
545 PM CST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WESTERN GENEVA
COUNTIES UNTIL 700 PM CST...
At 545 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Dozier to 16 miles north
of Baker. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Geneva, Enterprise, Fort Rucker, Samson, New Brockton, Lee,
Kinston, Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p,
Central City, Logan Field Municipal A/P, Camp Humming Hills,
Clintonville, Roeton, Camp Alaflo Bsa, Arcus and Enterprise Municipal
A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8579
3120 8579 3120 8578 3099 8580 3100 8619
TIME...MOT...LOC 2345Z 244DEG 43KT 3155 8652 3102 8678
42-DVDSpecial weather statement, Jan 23, 5:46 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
546 PM CST WED JAN 23 2019
FLZ007>009-108-240115-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
546 PM CST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND WESTERN HOLMES
COUNTIES UNTIL 715 PM CST...
At 546 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Riverview to 23 miles south of Pensacola
Beach. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Caryville, Westville,
Oakwood Hills, Cluster Springs, Villa Tasso, Cerrogordo, Blue
Mountain Beach, Gritney, Seaside, Rock Hill, Glendale and Pleasant
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3041 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3046 8639 3099 8639
3099 8576 3070 8585 3063 8592 3044 8593
3040 8600 3023 8600 3034 8639 3040 8640
TIME...MOT...LOC 2346Z 253DEG 40KT 3100 8705 3000 8721
42-DVDLocal storm report, Jan 23, 7:26 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 1 NNE GERALD 31.33N 85.75W
01/23/2019 M58 MPH DALE AL ASOS
ASOS STATION LOR, FORT RUCKER.
&&Local storm report, Jan 23, 7:43 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 SSW PLEASANT HILL 31.42N 85.68W
01/23/2019 DALE AL 911 CALL CENTER
DOWN POWER LINE.
&&Local storm report, Jan 23, 7:46 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST HANCHEY FIELD 31.35N 85.67W
01/23/2019 M53 MPH DALE AL ASOS
ASOS STATION HEY, HANCHEY AHP.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:53 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 67 min |
| Jan 23, 7:01 PM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 89 min |
| Jan 23, 7:42 PM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 23, 8:04 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 71 min |
| Jan 23, 8:27 PM CST | River Flood Warning | TAE | Calhoun | 48 hr |
| Jan 23, 9:00 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 90 min |
| Jan 23, 10:02 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Leon, Liberty, Wakulla | 73 min |
| Jan 23, 10:14 PM CST | Special Marine Warning | TAE | 61 min | |
| Jan 23, 11:06 PM CST | Special Marine Warning | TAE | 114 min | |
| Jan 24, 12:12 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 24, 12:28 AM CST | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 92 min |
| Jan 24, 1:04 AM CST | Small Craft Advisory | TAE | 15 hr | |
| Jan 24, 1:56 AM CST | Special Weather Statement | TAE | Dixie | 34 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.